MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00562321
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator medium oval stiff snare was used during an unknown procedure performed on (b)(6) 2022.During the procedure and inside the patient, when the nurse used the snare for thermal cutting, it was found that the device could not conduct electricity.After the wound cutting for the patient, electric cautery and blood coagulation didn't work and there was bleeding of the wound.The physician closed the wound with a titanium clip.The procedure was completed with another captivator snare.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator medium oval stiff snare was used during an unknown procedure performed on (b)(6) 2022.During the procedure and inside the patient, when the nurse used the snare for thermal cutting, it was found that the device could not conduct electricity.After the wound cutting for the patient, electric cautery and blood coagulation didn't work and there was bleeding of the wound.The physician closed the wound with a titanium clip.The procedure was completed with another captivator snare.There were no patient complications reported as a result of this event.Additional information received on december 26, 2022: the snare was used to remove a 1.8 - 2cm size of polyp in the sigmoid flexure during an electro resection by colonoscopy procedure.The patient did not have any history of coagulopathy/bleeding disorders and the patient was not on any anticoagulants.The snare was securely attached to the active cord and there were no visible problems noted with the cautery pins.
 
Additional Manufacturer Narrative
Block e1: the reported health care facility: (b)(6).The reported health care facility's address is no.: (b)(6).Block h6: imdrf device code a090402 captures the reportable event of snare unable to deliver energy.Block h11: blocks b5, d7a, and e1 (initial reporter zip/post code and initial reporter phone) have been updated based on the additional information received on december 26, 2022.

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16013652
Report Number3005099803-2022-07518
Device Sequence Number15093451
Product Code FDI
UDI-Device Identifier08714729019336
UDI-Public08714729019336
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2025
Device Model NumberM00562321
Device Catalogue Number6232
Device Lot Number0029216329
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2022
Supplement Date Received by Manufacturer12/26/2022
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale